MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM INCISOR PLUS PLATINUM BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 4.5MM INCISOR PLUS PLATINUM BLADE; SAW, POWERED, AND ACCESSORIES
Catalog Number 72203013
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip arthroscopy, the platinum blade broke while being used.The procedure was successfully completed with a delay of 30 minutes using a smith and nephew back up device.All pieces were removed from the patient.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
4.5MM INCISOR PLUS PLATINUM BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18641067
Report Number1219602-2024-00216
Device Sequence Number12483918
Product Code HAB
UDI-Device Identifier03596010655660
UDI-Public03596010655660
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203013
Device Lot Number51119684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date04/05/2024
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown